Alert archive / Missouri / River Flood Warnings in 2011

River Flood Warning 108, NWS St. Louis, MO

May 14, 2011Gasconade County, Montgomery County, Missouri

NWS St. Louis, MO issued this river flood warning at May 14, 2011, 10:09 PM CDT for Gasconade County, Montgomery County, Missouri. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
May 14, 2011, 10:09 PM CDT (03:09 UTC)
Expired
May 16, 2011, 10:15 AM CDT
In force
36 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

Counties Gasconade County, MO, Montgomery County, MO

The radar

The St Louis radar (KLSX), 70 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

015 
WGUS43 KLSX 150309
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1009 PM CDT SAT MAY 14 2011

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

  MISSOURI RIVER AT GASCONADE AFFECTING GASCONADE AND MONTGOMERY 
  COUNTIES


PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC073-139-160309-
/O.NEW.KLSX.FL.W.0108.110515T0309Z-110516T1800Z/
/GSCM7.1.ER.000000T0000Z.110515T0600Z.110515T0600Z.NO/
1009 PM CDT SAT MAY 14 2011

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSOURI RIVER AT GASCONADE
* UNTIL SUNDAY AFTERNOON.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER IS AT FLOOD STAGE AND IS CURRENTLY CRESTING
  AND WILL BEGIN TO FALL OVERNIGHT.


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     05/15  05/16  05/17  05/18  05/19

MISSOURI RIVER
  GASCONADE       22.0   E22.00     21.9   21.6   21.6   21.2   20.6
3 follow-up statements
206 
WGUS83 KLSX 151511
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1011 AM CDT SUN MAY 15 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI...

  MISSOURI RIVER AT 

      GASCONADE  

.THIS FLOOD WARNING IS A RESULT OF LESS THAN 0.10 INCHES OF RAINFALL 
THE PAST 24 HOURS AND LESS THAN 0.25 INCHES FORECAST IN THE NEXT 24 
HOURS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC073-139-161511-
/O.CON.KLSX.FL.W.0108.000000T0000Z-110516T1800Z/
/GSCM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1011 AM CDT SUN MAY 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT GASCONADE
* UNTIL MONDAY AFTERNOON.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO REMAIN NEAR FLOOD STAGE THROUGH
  THIS AFTERNOON BEFORE FALLING TO NEAR 21.6 FEET MONDAY MORNING.
* IMPACT...AT 22.0 FEET...FLOOD STAGE.  MINOR FLOODING OF CROPLAND 
  BEGINS.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     05/16  05/17  05/18  05/19  05/20

MISSOURI RIVER
  GASCONADE       22.0        M     21.6   21.4   20.8   20.3   19.7
331 
WGUS83 KLSX 160223
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
923 PM CDT SUN MAY 15 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI...
 
              
              THE MISSOURI RIVER AT 

                 ...GASCONADE 


PRECAUTIONARY/PREPAREDNESS ACTIONS...


THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS 
AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC073-139-170223-
/O.EXT.KLSX.FL.W.0108.000000T0000Z-110518T1200Z/
/GSCM7.1.ER.110517T0000Z.110517T0000Z.110517T0000Z.NO/
923 PM CDT SUN MAY 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT GASCONADE
* UNTIL WEDNESDAY MORNING.
* FLOOD STAGE IS 22.0 FEET.
* THE 7PM STAGE WAS ESTIMATED AT 21.8 FEET. 
* FORECAST...THE RIVER WILL RISE TO AROUND 22.0 FEET TOMORROW MORNING
  AND FALL BELOW FLOOD STAGE TOMORROW EVENING.
* IMPACT...AT 22.0 FEET...MINOR FLOODING OF CROPLAND BEGINS.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     05/16  05/17  05/18  05/19  05/20

MISSOURI RIVER
  GASCONADE       22.0              21.8   21.7   20.6   20.1   19.6
046 
WGUS83 KLSX 161515
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1015 AM CDT MON MAY 16 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
MISSOURI...
 

  MISSOURI RIVER AT 

      GASCONADE 


.THIS WILL BE THE FINAL STATEMENT REGARDING THE FLOODING EVENTS WHICH
AFFECTED THE MISSOURI RIVER AT GASCONADE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC073-139-161545-
/O.CAN.KLSX.FL.W.0108.000000T0000Z-110518T1200Z/
/GSCM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1015 AM CDT MON MAY 16 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSOURI RIVER AT GASCONADE.
* AT 9:00 AM MONDAY THE STAGE WAS 20.8 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO CREST BELOW FLOOD STAGE NEAR 21.7
  FEET THIS AFTERNOON BEFORE FALLING TO NEAR 21.5 FEET TUESDAY MORNING.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     05/17  05/18  05/19  05/20  05/21

MISSOURI RIVER
  GASCONADE       22.0   20.80      21.5   21.7   21.5   21.2   21.0

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 14, 6:49 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, May 14, 6:49 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
649 PM CDT SAT MAY 14 2011

.DISCUSSION...
/155 PM CDT SAT MAY 14 2011/

WEATHER OVER THE NEXT FEW DAYS WILL BE DOMINATED BY A HIGHLY
ANOMALOUS PATTERN FOR THIS TIME OF YEAR...WITH A PAIR OF UPPER LEVEL
LO SYSTEMS EXPECTED TO DANCE THE FUJIWHARA THRU MONDAY BEFORE
MERGING INTO A SINGLE SYSTEM TUESDAY OVER THE OH/TN VALLEYS.  THIS
WILL SIGNIFICANTLY SLOW DOWN W-E TRANSLATIONAL SPEED OF SYSTEMS AS A
HIGHLY AMPLIFIED BLOCKING RIDGE ALSO TAKES SHAPE OVER THE PLAINS AND
A BROAD UPPER LEVEL LO ENTERS FROM THE ERN PACIFIC.  AS A RESULT...
THE CURRENT SYSTEM THAT IS IMPACTING OUR WX WILL...MORE OR LESS...
REMAIN THE PRIMARY INFLUENCE OVER OUR AREA THRU WEDNESDAY.  RAIN
CHCS TONIGHT WILL COME COURTESY OF THE FIRST UPPER LO SYSTEM THAT
HAS ALREADY DRIFTED TO OUR E AND IS CENTERED OVER SRN INDIANA...
WITH THE RAIN CHCS ON SUNDAY BEING DRIVEN BY THE SECOND UPPER LEVEL
LO SYSTEM THAT WILL PASS THRU THE FA MAINLY SUNDAY AFTERNOON AND
EVENING. AFTER SOME RESIDUAL LEFTOVERS EARLY MONDAY MORNING...LOOK
FOR CLEAR SKIES TO TAKE HOLD ACROSS THE AREA FOR MUCH OF THE PERIOD
MONDAY THRU TUESDAY...WITH A VERY SLOW RECOVERY IN DAYTIME MAXES...
AS THEY REMAIN BELOW AVERAGE THROUGHOUT...AND RATHER COOL NIGHTS
WITH SEVERAL AREAS DIPPING INTO THE UPPER 30S...AND FOR PROTECTED
VALLEY AREAS CANNOT FULLY RULE OUT PATCHY FROST.

FOR THE EXTENDED PERIOD (TUESDAY NIGHT - SATURDAY)...GFS AND ECMWF
ONCE AGAIN HAVE SOME RATHER LARGE TIMING DIFFS...BUT THEY BOTH SHOW
SIMILAR RESULTS AND SCENARIOS...WITH DEPARTING UPPER LEVEL LO
SYSTEM...A BRIEF INTERLUDE...THEN FOLLOWED BY ANOTHER UPPER LEVEL LO
SYSTEM.  WHEN DEALING WITH THESE TYPES OF LARGELY CUTOFF CLOSED LO
SYSTEMS...SLOW MOVEMENT IS THE WAY TO GO...AS A SIMILAR TIMING DIFF
LAST WEEKEND ON OUR CURRENT STORM WAS VERIFIED ON THE SLOWER MODEL
RUN...THE ECMWF.  THE ECMWF IS ONCE AGAIN SLOWER THAN THE GFS...AND
HAVE LEANED HEAVILY ON ITS TIMING WITH THE FCST.  WITH THAT IN
MIND...ALSO WENT WITH A SLOWER DEPARTURE OF OUR CURRENT SYSTEM AND
THUS WILL SEE SOME ADDITIONAL CLOUDS THROWN BACK TO THE W THRU
WEDNESDAY.  THIS WILL...IN TURN...SLOW DOWN OUR TEMP RECOVERY...BUT
SHOULD ULTIMATELY RETURN BACK TO AVERAGE TEMPS DURING LATE WEEK.
PUSHED BACK THE NEXT CHC FOR PCPN TO SATURDAY WITH APPROACH OF THE
NEXT UPPER LEVEL LO.

TES

&&

.AVIATION...
/602 PM CDT SAT MAY 14 2011/

RAIN SHOWERS EXPECTED TO CONTINUE FOR THE NEXT SEVERAL HOURS AT
KUIN/KSUS AS A DISTURBANCE ROTATES AROUND AN UPPER LEVEL LOW
PRESSURE SYSTEM. NOCTURNAL COOLING AND PLENTY OF LOW LEVEL
MOISTURE WILL PROMOTE LOWERING CLOUD BASES FROM MVFR TO IFR
OVERNIGHT AT KUIN/KSUS. KEPT MVFR CIGS AT KCOU FOR NOW DUE TO
LESS RAINFALL DURING THE DAY AND HIGHER CIGS NOTED UPSTREAM.
SHOWERS ARE EXPECTED AGAIN TOMORROW AS ANOTHER DISTURBANCE ROTATES
AROUND THE UPPER LOW. CIGS SHOULD START TO IMPROVE LATE IN THE DAY
AND MAY EVEN SCATTER OUT JUST BEYOND THE END OF THE 24HR TAF PD.

SPECIFICS FOR KSTL...RAIN SHOWERS EXPECTED TO CONTINUE FOR THE
NEXT SEVERAL HOURS AS A DISTURBANCE ROTATES AROUND AN UPPER LEVEL
LOW PRESSURE SYSTEM. VSBYS COULD DROP TO AROUND 3 OR 4 MILES IF A
HEAVIER RAIN BAND MOVES OVER THE TERMINAL BUT PREVAILING VSBYS
SHOULD REMAIN 6 TO 9 MILES IN LGT RAIN. THERE MAY BE A FEW BRIEF
PERIODS OF HIGH MVFR TO LOW VFR CIGS EARLY IN THE TAF PD BEFORE
MVFR CIGS FILL IN AGAIN. NOCTURNAL COOLING AND PLENTY OF LOW LEVEL
MOISTURE WILL PROMOTE LOWERING CLOUD BASES FROM MVFR TO IFR
OVERNIGHT. SHOWERS ARE EXPECTED AGAIN TOMORROW AS ANOTHER
DISTURBANCE ROTATES AROUND THE NEARLY STATIONARY UPPER LOW. PLOTS
OF CONDENSATION PRESSURE DEFICIT SUGGEST CIGS WILL SLOWLY IMPROVE
DURING THE AFTN AND EARLY EVENING BEFORE FINALLY SCATTERING OUT
JUST BEYOND THE END OF THE 30HR TAF PD. TIGHT PRESSURE GRADIENT
SHOULD KEEP NWLY WINDS ABOVE 10 KTS THROUGH THE PD WITH GUSTS TO
AROUND 25 KTS TOMORROW AFTN.

KANOFSKY

&&

.CLIMATE...

FOR MAY 14TH...
     NORMAL   NORMAL
      HIGH     LOW

STL    76       56
COU    74       52
UIN    72       52

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 14, 2:55 PM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
255 PM CDT SAT MAY 14 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-151200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
255 PM CDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

TES

Nearby

River Flood Warnings in Missouri, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.